Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 7, NWS Green Bay, WI

January 16, 2012

NWS Green Bay, WI issued this small craft advisory at Jan 16, 2012, 3:30 PM CST. It took effect at Jan 17, 2012, 12:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2012, 3:30 PM CST (21:30 UTC)
In effect from
Jan 17, 2012, 12:00 AM CST
Expired
Jan 18, 2012, 3:00 AM CST
In force
27 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WHUS73 KGRB 162130
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CST MON JAN 16 2012

...INCREASING NORTHERLY WINDS LATE TONIGHT...

.LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE TO NORTHERN INDIANA
TUESDAY MORNING AND CREATE A TIGHTENING PRESSURE GRADIENT TONIGHT.
NORTHERLY WINDS ARE EXPECTED TO INCREASE TONIGHT AND BECOME NORTHWEST
TUESDAY AFTERNOON.

LMZ521-522-541>543-170530-
/O.NEW.KGRB.SC.Y.0007.120117T0600Z-120118T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
330 PM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST WEDNESDAY.

* WINDS...N WIND WILL INCREASE TO 15 TO 25 KTS AFTER MIDNIGHT AND
  BECOME NW TO 30 KTS ON TUESDAY. 

* WAVES...WAVE WILL BUILD TO 3 TO 5 FT ON THE BAY AND 4 TO 7 FT ON
  THE LAKE EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
780 
WHUS73 KGRB 170300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CST MON JAN 16 2012

...INCREASING NORTHERLY WINDS LATE TONIGHT...

.LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE TO NORTHERN
INDIANA TUESDAY MORNING AND CREATE A TIGHTENING PRESSURE GRADIENT
TONIGHT. NORTHERLY WINDS ARE EXPECTED TO INCREASE TONIGHT AND
BECOME NORTHWEST TUESDAY AFTERNOON.

LMZ521-522-541>543-171100-
/O.CON.KGRB.SC.Y.0007.120117T0600Z-120118T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
900 PM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 AM CST WEDNESDAY...

* WINDS...N WIND WILL INCREASE TO 15 TO 25 KTS AFTER MIDNIGHT 
  AND BECOME NW TO 30 KTS ON TUESDAY. 

* WAVES...WAVE WILL BUILD TO 3 TO 5 FT ON THE BAY AND 4 TO 7 FT 
  ON THE LAKE EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
085 
WHUS73 KGRB 171027
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
427 AM CST TUE JAN 17 2012

...NORTHWEST WINDS APPROACHING GALE FORCE POSSIBLE THIS
AFTERNOON...

.LOW PRESSURE WILL TRACK FROM NORTHERN ILLINOIS THIS MORNING...TO
SOUTHERN ONTARIO BY LATE AFTERNOON. NORTH WINDS WILL INCREASE AS
THE LOW STRENGTHENS THIS MORNING...THEN BACK NORTHWEST AS THE
STORM STARTS TO PULL AWAY THIS AFTERNOON.

LMZ521-522-541>543-171830-
/O.CON.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
427 AM CST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
WEDNESDAY...

* NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS MORNING. WINDS
  WILL GRADUALLY BACK TO NORTHWEST AND INCREASE TO 30 KNOTS THIS
  AFTERNOON...AND THEN BACK TO WEST AND SLOWLY DIMINISH TONIGHT.
  OCCASIONAL GALE FORCE GUSTS ARE LIKELY IN THE VICINITY OF THE
  NORTHERN DOOR PENINSULA THIS AFTERNOON.

* WAVES WILL BUILD TO 4 TO 6 FEET ON THE BAY AND TO 5 TO 8 FEET
  ON THE LAKE BY MID-DAY...THEN SLOWLY SUBISIDE TO 2 TO 4 FEET BY
  LATE TONIGHT.

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY
  AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A
  COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
455 
WHUS73 KGRB 171537
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
937 AM CST TUE JAN 17 2012

...NORTHWEST WINDS APPROACHING GALE FORCE POSSIBLE THIS
AFTERNOON...

.LOW PRESSURE WILL TRACK FROM NORTHERN ILLINOIS THIS MORNING...TO
SOUTHERN ONTARIO BY LATE AFTERNOON. NORTH WINDS WILL INCREASE AS
THE LOW STRENGTHENS THIS MORNING...THEN BACK NORTHWEST AS THE
STORM STARTS TO PULL AWAY THIS AFTERNOON.

LMZ521-522-541>543-172345-
/O.CON.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
937 AM CST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
WEDNESDAY...

* NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH THE MORNING.
  WINDS WILL GRADUALLY BACK TO NORTHWEST AND INCREASE TO 30 KNOTS
  THIS AFTERNOON. OCCASIONAL GALE FORCE GUSTS ARE LIKELY IN THE
  VICINITY OF THE NORTHERN DOOR PENINSULA THIS AFTERNOON. 

* WAVES WILL BUILD TO 4 TO 6 FEET ON THE BAY AND TO 5 TO 8 FEET 
  ON THE LAKE BY MID-DAY...THEN SLOWLY SUBSIDE TO 2 TO 4 FEET 
  BY LATE TONIGHT. 

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR 
  WEDNESDAY AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP 
  AHEAD OF A COLD FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
508 
WHUS73 KGRB 172130
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CST TUE JAN 17 2012

...NORTHWEST WINDS GRADUALLY DIMINISHING TONIGHT...

.LOW PRESSURE NEAR LAKE ERIE WILL CONTINUE TO PULL AWAY FROM THE
REGION TONIGHT AND ALLOW THE GUSTY NORTHWEST WINDS TO GRADUALLY
DIMINISH.

LMZ521-522-541>543-180530-
/O.CON.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
330 PM CST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* NORTHWEST WINDS TO 30 KTS WILL PERSIST THROUGH THE EVENING AND THEN
  GRADUALLY DIMINISH OVERNIGHT. 

* WAVES OF 3 TO 5 FT ON THE BAY AND 4 TO 7 FT ON THE LAKE WILL
  SUBSIDE TO 2 TO 4 FT LATER TONIGHT.

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY
  AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A
  COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
626 
WHUS73 KGRB 172250 AAA
MWWGRB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
450 PM CST TUE JAN 17 2012

...NORTHWEST WINDS GRADUALLY DIMINISHING TONIGHT...

.LOW PRESSURE NEAR LAKE ERIE WILL CONTINUE TO PULL AWAY FROM THE
REGION TONIGHT AND ALLOW THE GUSTY NORTHWEST WINDS TO GRADUALLY
DIMINISH.

LMZ521-541-180700-
/O.UPG.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/
/O.NEW.KGRB.GL.W.0003.120117T2250Z-120118T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
450 PM CST TUE JAN 17 2012

...GALE WARNING IN EFFECT UNTIL 3 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT.

* NORTHWEST WINDS TO 30 KTS WITH GALE FORCE GUSTS TO 35 KTS WILL
  PERSIST THROUGH THE EVENING AND THEN GRADUALLY DIMINISH OVERNIGHT.

* WAVES OF 4 TO 7 FT WILL SUBSIDE TO 2 TO 4 FT LATER TONIGHT.

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR 
  WEDNESDAY AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP 
  AHEAD OF A COLD FRONT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-180700-
/O.CON.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
450 PM CST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* NORTHWEST WINDS TO 30 KTS WILL PERSIST THROUGH THE EVENING AND 
  THEN GRADUALLY DIMINISH OVERNIGHT. 

* WAVES OF 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT LATER TONIGHT.

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY
  AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A
  COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
841 
WHUS73 KGRB 180315 AAA
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CST TUE JAN 17 2012

...NORTHWEST WINDS GRADUALLY DIMINISHING TONIGHT...

.LOW PRESSURE OVER LAKE ONTARIO WILL CONTINUE TO PULL AWAY FROM
THE REGION TONIGHT AND ALLOW THE GUSTY NORTHWEST WINDS TO DIMINISH.

LMZ521-541-180900-
/O.CAN.KGRB.GL.W.0003.000000T0000Z-120118T0900Z/
/O.EXA.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
915 PM CST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* NORTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO 30 KTS WILL GRADUALLY
  DIMINISH OVERNIGHT.

* WAVES OF 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT LATER TONIGHT.

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY
  AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A
  COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-180900-
/O.CON.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
915 PM CST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* NORTHWEST WINDS 15 TO 25 KTS WILL DIMINISH OVERNIGHT. 

* WAVES OF 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT LATER TONIGHT.

* ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY
  AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A
  COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 3:02 PM CST, 28 minutes earlier.

Area forecast discussion, Jan 16, 3:02 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
302 PM CST MON JAN 16 2012

.SHORT TERM...TONIGH AND TUESDAY.

LOW AMPLITUDE FLOW WILL CONTINUE ACROSS THE NORTHERN CONUS. A
SHORT WAVE WAS FORECAST TO MOVE ACROSS THE PLAINS AND INTO THE
UPPER GREAT LAKES REGION ON TUESDAY. LOW PRESSURE OVER THE CENTRAL
PLAINS WILL MOVE ALONG THE FRONTAL BOUNDARY THAT WAS PUSHING
THROUGH THE AREA THIS AFTERNOON...AND REACH NORTHERN INDIANA BY
TUESDAY MORNING. MODELS SHOWED TWO AREAS OF QPF...ONE WITH THE
SHORT WAVE AND THE OTHER WITH THE LOW...COMBINING INTO ONE AREA LATE
TONIGHT/EARLY TUESDAY. LOW LEVEL MOISTURE...DRY MID LEVELS AND
WEAK LIFT COULD BRING SOME FREEZING PRECIPITATION TO THE AREA
UNTIL AROUND 09Z WHEN DEEPER MOISTURE ARRIVES.

QPF VALUES DID NOT LOOK VERY HIGH AND DPROG/DT OF OUTPUT FROM THE
COBB ALGORITHM...OFF 12Z MODEL RUN...KEPT SNOW TOTALS BELOW 3
INCHES THROUGH THE END OF THE EVENT. THINK LAKE ENHANCEMENT IS
POSSIBLE IN EAST CENTRAL WISCONSIN AS THE LOW PASSES TO THE SOUTH
BUT IT SHOULD NOT LAST FOR VERY LONG. DELTA T VALUES OVER LAKE
SUPERIOR IN COLD ADVECTION BECOME RATHER LARGE BUT WIND DIRECTION
DOES NOT STAY FAVORABLE FOR LAKE EFFECT SNOW IN VILAS COUNTY FOR
LONG. HAVE THE HIGHEST SNOW TOTALS THERE...BUT STILL KEPT IT
SHORT OF ADVISORY CRITERIA.

ONLY HAVE HIGHS ON TUESDAY ABOUT A DEGREE WARMER THAN OVERNIGHT
LOWS DUE TO STRONG COLD ADVECTION BEHIND THE DEPARTING SYSTEM.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. NORTHWEST UPPER
FLOW AND A FEW SHORTWAVES MOVING THROUGH DURING THE REST OF THIS
WEEK. MODELS THEN SUGGEST A RETURN TO A SPLIT FLOW PATTERN EARLY
NEXT WEEK. THERE ARE SUBSTANTIAL DIFFERENCES BETWEEN THE GFS AND
ECMWF SOLUTIONS WITH THE SYSTEMS FRIDAY AND SATURDAY NIGHT.

A SHORTWAVE TROUGH MOVING THROUGH WEDNESDAY NIGHT WILL NOT HAVE
MUCH MOISTURE TO WORK WITH BUT SHOULD HAVE SUFFICIENT DYNAMICS TO
PRODUCE A DUSTING OR HALF INCH OF SNOW. COLD AIR BEHIND THE SYSTEM
SHOULD PRODUCE SOME LAKE EFFECT SNOW IN VILAS COUNTY. ANOTHER
UPPER TROUGH SWINGS THROUGH FRIDAY WITH SIGNIFICANT DIFFERENCES
BETWEEN THE FLATTER GFS AND A ECMWF WITH A SHARPER UPPER TROUGH
AND A FURTHER NORTH AND STRINGER SURFACE LOW MOVING ACROSS THE
OHIO VALLEY. THE QPF ASSOCIATED WITH THE ECMWF LOOKS TOO FAR NORTH
SO JUST KEPT A CHANCE OF SNOW FOR FRIDAY. THE NEXT NEXT SYSTEM FOR
SATURDAY NIGHT ALSO HAS BIG MODEL DIFFERENCES.

TEMPERATURES THE REST OF THIS WEEK WILL BE COLDER THAN WHAT WE
HAVE HAD FOR MOST OF THIS WINTER BUT ONLY WEDNESDAY THROUGH FRIDAY
LOOK TO BE COLDER THAN NORMAL FOR THIS TIME OF THE YEAR.
&&

.AVIATION...DRY COLD FRONTAL PASSAGE TODAY. THERE WERE MOSTLY MVFR
CIGS WITH AREAS OF MVFR VSBYS IN FOG/HAZE NORTHWEST OF THE FRONT.
MODELS SHOWED AN INCREASE IN LOW LEVEL MOISTURE FROM THE SOUTH
LATE THIS AFTERNOON/THIS EVENING WITH LIGHT SNOW OR DEVELOPING
OVERNIGHT. WEAK LIFT COULD BRING SOME FREEZING DRIZZLE TO PARTS OF
CENTRAL AND EAST CENTRAL WISCONSIN WHEN THE PCPN FIRST BEGINS.
PCPN WILL SPREAD NORTH WITH THE SYSTEM PASSING TO THE SOUTH AS
ANOTHER AREA OF PCPN ASSOCIATED WITH AN UPPER SHORT WAVE MOVES IN
FROM THE NORTHWEST. THESE TWO AREAS OF PCPN SHOULD COMBINE DURING
THE NIGHT INTO ONE LARGE AREA. EXPECT MOSTLY MVFR CIGS OVERNIGHT
WITH SCATTERED IFR CIGS...ALONG WITH MVFR AND AREAS OF IFR VSBYS
IN SNOW...AND/OR FREEZING DRIZZLE EARLY.

MG
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/RDM
Hazardous weather outlook, Jan 16, 3:18 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST MON JAN 16 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
318 PM CST MON JAN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ROADWAYS OVER CENTRAL AND NORTHEAST WISCONSIN MAY BECOME SLIPPERY
TONIGHT WITH LIGHT SNOW EXPECTED. THERE IS ALSO A CHANCE OF LIGHT
FREEZING RAIN FOR A PERIOD TONIGHT OVER EAST CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

AN INCH OR TWO OF SNOW IS EXPECTED OVER MUCH OF THE REGION AS A
CLIPPER SYSTEM MOVES ACROSS THE STATE ON TUESDAY. THE SNOWBELT
REGION OF VILAS COUNTY COULD SEE 2 TO 3 INCHES OF SNOW AS LAKE
EFFECT SNOW SHOWERS ADD TO THE SNOW TOTALS.

ANOTHER CLIPPER SYSTEM IS FORECAST TO APPROACH THE REGION ON
WEDNESDAY NIGHT. ACCUMULATIONS LOOK TO BE VERY LIGHT WITH MOST
AREAS RECEIVING LESS THAN AN INCH OF NEW SNOW. HOWEVER...THE
SNOWBELT REGION OF VILAS COUNTY COULD SEE A COUPLE INCHES OF LAKE
EFFECT SNOW SHOWERS.

YET ANOTHER SYSTEM IS EXPECTED TO BRING A CHANCE OF LIGHT SNOW TO
THE REGION ON FRIDAY. LATEST INDICATIONS WOULD FAVOR THE SOUTHERN
HALF OF WISCONSIN WITH ACCUMULATING SNOW. IT IS TOO EARLY TO
DETERMINE EXACT AMOUNTS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...THOUGH SNOWFALL
REPORTS WOULD BE APPRECIATED.

LMZ521-522-541>543-172130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
318 PM CST MON JAN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 8:31 PM CSTGale WarningGRB7 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.